Advertisement

Mathematische Annalen

, Volume 328, Issue 1–2, pp 285–298 | Cite as

Tight, not semi–fillable contact circle bundles

  • Paolo LiscaEmail author
  • András I. Stipsicz
Article

Abstract

Extending our earlier results, we prove that certain tight contact structures on circle bundles over surfaces are not symplectically semi–fillable, thus confirming a conjecture of Ko Honda.

Keywords

Early Result Contact Structure Tight Contact Circle Bundle Contact Circle 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aebischer, B., et al.: Symplectic geometry. Proc. Math. 124, Birkhäuser, Boston, MA, 1994Google Scholar
  2. 2.
    Ding, F., Geiges, H.: Symplectic fillability of tight contact structures on torus bundles. Alg. Geom. Topol. 1, 153–172 (2001)MathSciNetGoogle Scholar
  3. 3.
    Ding, F., Geiges, H.: A Legendrian surgery presentation of contact 3-manifolds. To appear in Math. Proc. Cambridge Philos. Soc. arXiv:math.SG/0107045Google Scholar
  4. 4.
    Eliashberg, Y.: Classification of overtwisted contact structures on 3-manifolds. Invent. Math. 98, 623–637 (1989)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Eliashberg, Y.: Topological characterization of Stein manifolds of dimension >2. Internat. J. Math. 1, 29–46 (1990)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Eliashberg, Y.: Filling by holomorphic discs and its applications. London Math. Soc. Lect. Notes Series 151, 45–67 (1991)zbMATHGoogle Scholar
  7. 7.
    Etnyre, J.: Introductory lectures on contact geometry, to appear in Proceedings of the 2001 Georgia International Geometry and Topology Conference. arXiv:math.SG/0111118Google Scholar
  8. 8.
    Etnyre, J., Honda, K.: Tight contact structures with no symplectic fillings. Invent. Math. 148 (3), 609–626 (2002)CrossRefzbMATHGoogle Scholar
  9. 9.
    Etnyre, J., Honda, K.: On symplectic cobordisms. Math. Ann. 323 (1), 31–39 (2002)CrossRefzbMATHGoogle Scholar
  10. 10.
    Giroux, E.: Structures de contact sur les variétés fibrées en cercles audessus d’une surface. Comment. Math. Helv. 76, 218–262 (2001)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Gompf, R.: Handlebody constructions of Stein surfaces. Ann. Math. 148, 619–693 (1998)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Gompf, R., Stipsicz, A.: 4–manifolds and Kirby calculus. Graduate Stud. Math. 20, AMS (1999)Google Scholar
  13. 13.
    Gromov, M.: Pseudo–holomorphic curves in symplectic manifolds. Invent. Math. 82, 307–347 (1985)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Honda, K.: On the classification of tight contact structures, II. J. Diff. Geom. 55, 83–143 (2000)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Mrowka, T., Ozsváth, P., Yu, B.: Seiberg-Witten monopoles on Seifert fibered spaces. Comm. Anal. Geom. 5 (4), 685–791 (1997)zbMATHGoogle Scholar
  16. 16.
    Lisca, P.: Symplectic fillings and positive scalar curvature. Geom. Topol. 2, 103–116 (1998)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Lisca, P.: On fillable contact structures up to homotopy. Proc. Am. Math. Soc. 129, 3437–3444 (2001)CrossRefMathSciNetzbMATHGoogle Scholar
  18. 18.
    Lisca, P., Matić, G.: Stein 4–manifolds with boundary and contact structures. Topology Appl. 88 (1–2), 55–66 (1998)Google Scholar
  19. 19.
    Lisca, P., Stipsicz, A.: An infinite family of tight, not semi–fillable contact three–manifolds. arXiv:math.SG/0208063Google Scholar
  20. 20.
    Nicolaescu, L.: Eta invariants of Dirac operators on circle bundles over Riemann surfaces and virtual dimensions of finite energy Seiberg-Witten moduli spaces. Israel J. Math. 114, 61–123 (1999)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Ozsváth, P., Szabó, Z.: On embedding of circle bundles in 4-manifolds. Math. Res. Lett. 7, 657–669 (2000)MathSciNetGoogle Scholar
  22. 22.
    Turaev, V.: Torsion invariants of Spinc structures on 3–manifolds. Math. Res. Lett. 4 (5), 679–695 (1997)zbMATHGoogle Scholar
  23. 23.
    Weinstein, A.: Contact surgery and symplectic handlebodies. Hokkaido Math. J. 20, 241–251 (1991)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  1. 1.Dipartimento di MatematicaUniversità di PisaPisaItaly
  2. 2.Rényi Institute of MathematicsHungarian Academy of SciencesHungary

Personalised recommendations